Alert archive / Maine / Gale Warnings in 2011

Gale Warning 3, NWS Gray, ME

January 20, 2011

NWS Gray, ME issued this gale warning at Jan 20, 2011, 2:53 PM EST. It took effect at Jan 21, 2011, 10:16 AM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 2:53 PM EST (19:53 UTC)
In effect from
Jan 21, 2011, 10:16 AM EST
Expired
Jan 22, 2011, 8:56 AM EST
In force
23 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WHUS71 KGYX 201953
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
253 PM EST THU JAN 20 2011


ANZ150-152-154-211100-
/O.NEW.KGYX.GL.W.0003.110121T1700Z-110122T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
253 PM EST THU JAN 20 2011

...GALE WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EST FRIDAY NIGHT.

* WINDS: WINDS MAY GUST TO 35 TO 40 KTS.

* SEAS: 5 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-211100-
/O.NEW.KGYX.SC.Y.0008.110121T1700Z-110122T0500Z/
PENOBSCOT BAY-CASCO BAY-
253 PM EST THU JAN 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EST
FRIDAY NIGHT. 

* WINDS: WINDS MAY GUST TO 25 TO 35 KTS.

* SEAS: 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRAY
7 follow-up statements
801 
WHUS71 KGYX 210313
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1013 PM EST THU JAN 20 2011

ANZ150-152-154-211800-
/O.CON.KGYX.GL.W.0003.110121T1700Z-110122T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1013 PM EST THU JAN 20 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT
EST FRIDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EST
FRIDAY NIGHT. 

* WINDS: WIND GUSTS UP TO 35 KTS.

* SEAS: UP TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO 47
KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-211800-
/O.CON.KGYX.SC.Y.0008.110121T1700Z-110122T0500Z/
PENOBSCOT BAY-CASCO BAY-
1013 PM EST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT EST FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT EST FRIDAY NIGHT. 

* WINDS: WIND GUSTS UP TO 30 KTS.

* SEAS: UP TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
876 
WHUS71 KGYX 210759
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
259 AM EST FRI JAN 21 2011

ANZ150-152-154-212300-
/O.CON.KGYX.GL.W.0003.110121T1700Z-110122T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
259 AM EST FRI JAN 21 2011

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

* WINDS: WIND 20 TO 30 KT WITH GUSTS UP TO 40 KTS.

* SEAS: UP TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-212300-
/O.CON.KGYX.SC.Y.0008.110121T1700Z-110122T0500Z/
PENOBSCOT BAY-CASCO BAY-
259 AM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT EST TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT EST TONIGHT. 

* WINDS: WIND GUSTS UP TO 35 KTS.

* SEAS: UP TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
210 
WHUS71 KGYX 211516
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1016 AM EST FRI JAN 21 2011

ANZ150-152-154-220500-
/O.EXT.KGYX.GL.W.0003.110121T1516Z-110122T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1016 AM EST FRI JAN 21 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS: WIND 20 TO 30 KT WITH GUSTS UP TO 40 KTS.

* SEAS: UP TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-220500-
/O.EXT.KGYX.SC.Y.0008.110121T1516Z-110122T0500Z/
PENOBSCOT BAY-CASCO BAY-
1016 AM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS: WIND GUSTS UP TO 35 KTS.

* SEAS: UP TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
069 
WHUS71 KGYX 212158
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
458 PM EST FRI JAN 21 2011

ANZ150-152-154-220500-
/O.CON.KGYX.GL.W.0003.000000T0000Z-110122T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
458 PM EST FRI JAN 21 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WINDS: NW WIND 25 TO 35 KT WITH GUSTS UP TO 45 KTS DIMINISHING
  TO 15 TO 25 KT WITH GUSTS UP TO 35 KT THIS EVENING.

* SEAS: UP TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-220500-
/O.CON.KGYX.SC.Y.0008.000000T0000Z-110122T0500Z/
PENOBSCOT BAY-CASCO BAY-
458 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS: NW WINDS 15 TO 25 KTS WITH OCCASIONAL GUSTS UP TO 35 KTS
  THROUGH THIS EVENING.

* SEAS: UP TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED. OCCASIONAL GUSTS COULD TOP 34
KNOTS AT TIMES. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
301 
WHUS71 KGYX 220235
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
935 PM EST FRI JAN 21 2011

ANZ150-152-154-220900-
/O.EXT.KGYX.GL.W.0003.000000T0000Z-110122T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
935 PM EST FRI JAN 21 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. 

* WINDS: W WIND 20 TO 30 KT WITH GUSTS UP TO 45 KTS.

* SEAS: UP TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-220900-
/O.EXT.KGYX.SC.Y.0008.000000T0000Z-110122T0900Z/
PENOBSCOT BAY-CASCO BAY-
935 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
SATURDAY. 

* WINDS: W WINDS 10 TO 20 KTS WITH GUSTS UP TO 30 KTS.

* SEAS: UP TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED. OCCASIONAL GUSTS COULD TOP
34 KNOTS AT TIMES. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
288 
WHUS71 KGYX 220746
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
246 AM EST SAT JAN 22 2011

ANZ152-154-221400-
/O.CAN.KGYX.GL.W.0003.000000T0000Z-110122T0900Z/
/O.EXB.KGYX.SC.Y.0008.000000T0000Z-110122T1400Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
246 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS: W WINDS 10 TO 20 KTS WITH GUSTS UP TO 30 KTS.

* SEAS: UP TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ153-220900-
/O.CAN.KGYX.SC.Y.0008.000000T0000Z-110122T0900Z/
CASCO BAY-
246 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WIND GUSTS HAVE DROPPED BELOW 25 KNOTS AND SEAS ARE
BELOW 5 FEET.

$$

ANZ150-221400-
/O.EXT.KGYX.GL.W.0003.000000T0000Z-110122T1400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
246 AM EST SAT JAN 22 2011

...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. 

* WINDS: NW WIND 15 TO 25 KTS WITH GUSTS UP TO 35 KTS.

* SEAS: UP TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-221400-
/O.EXT.KGYX.SC.Y.0008.000000T0000Z-110122T1400Z/
PENOBSCOT BAY-
246 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* WINDS: W WINDS 10 TO 20 KTS WITH GUSTS UP TO 25 KTS.

* SEAS: UP TO 2 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED. OCCASIONAL GUSTS COULD TOP
34 KNOTS AT TIMES. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
368 
WHUS71 KGYX 221356
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
856 AM EST SAT JAN 22 2011


ANZ150-222100-
/O.CAN.KGYX.GL.W.0003.000000T0000Z-110122T1400Z/
/O.NEW.KGYX.SC.Y.0009.110122T1400Z-110122T2100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
856 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* NW WINDS 10 TO 20 KTS WITH GUSTS UP TO 25 KTS INTO THIS AFTERNOON.

* SEAS OF 4 TO 6 FT THIS MORNING WILL GRADUAL DIMINISH TO 2 TO 4
  FT BY LATE THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-152-154-221500-
/O.CAN.KGYX.SC.Y.0008.000000T0000Z-110122T1400Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
856 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 20, 9:57 AM EST, 4 hours 56 minutes earlier.

Area forecast discussion, Jan 20, 9:57 AM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
957 AM EST THU JAN 20 2011

.SYNOPSIS...
COLDER AND DRIER WEATHER RETURNS FOR TODAY AS A WEAK RIDGE OF
HIGH PRESSURE BUILDS INTO THE AREA. LOW PRESSURE WILL PASS
OFFSHORE ON FRIDAY...PROVIDING A CHANCE OF LIGHT SNOW. COLDER AIR
FILTERS IN BEHIND THIS LOW ON SATURDAY...WITH ANOTHER COLD FRONT
MOVING THROUGH SATURDAY NIGHT...WHICH WILL USHER IN THE COLDEST
AIR WE HAVE SEEN IN 2 YEARS FOR SUN NIGHT INTO MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...
MORNING UPDATE... HAVE UPDATED TO ADJUST TEMPERATURES AND SKY COVER
TO MATCH CURRENT TRENDS. APART FROM A LINGERING DECK OF CLOUDS OVER
FAR SOUTHWEST MAINE...SKIES HAVE BECOME MOSTLY CLEAR. TEMPERATURES
SHOULD STAY SEASONABLY COOL TODAY...REACHING THE MID TO UPPER 20S
ALONG THE COAST. INLAND TEMPERATURES WILL BE IN THE UPPER TEENS AND
LOW TWENTIES. NO PRECIPITATION EXPECTED TODAY.

&&

.SHORT TERM /TONIGHT/...
LARGE SCALE TROUGH WILL CONTINUE TO SHARPEN OVER THE GREAT LAKES
REGION TONIGHT. THIS WILL CAUSE CYCLONGENESIS OVER THE MID ATLC
REGION BY AROUND MIDNIGHT. AHEAD OF THIS FAST MOVING SYSTEM...A
BROAD AREA OF OVERRUNNING WILL PRODUCE LATE NIGHT SNOWS ACROSS THE
REGION...ALBIET IT SHOULD BE LIGHT. BY DAYBREAK FRIDAY...THE
INTENSIFYING SURFACE LOW WILL BE OFF THE COAST...WELL SOUTH OF NEW
ENGLAND. THE NAM CONTS TO BE THE MOST AGRESSIVE WITH THE
INTENSIFICATION OF THIS SYSTEM...BUT AGAIN...TOO FAR EAST AND TOO
FAST MOVING...WITH VERY LITTLE WRAP AROUND PCPN TO PRODUCE HEAVY
SNOWS FOR OUR FORECAST AREA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT ATTM THAT THE OCEAN STORM WILL PASS WELL
S AND E OF NEW ENGL ON FRI. A PERIOD OF LIGHT SNOW IS EXPECTED
THOUGH FROM THE OVERUNNING PATTERN AHEAD OF THE APPROACHING UPPER
TROF FRI MRNG WITH A FEW INCHES PSBL WITH RAPID CLRG BY LATER IN
THE DAY. AFTER THE PASSAGE OF THE UPPER TROF OVER THE WEEKEND THE
DOORS WILL BECOME WIDE OPEN FOR THE COLDEST AIR OF THE SEASON TO
RUSH IN ON A NWLY FLOW WITH AMS ORIGINATING FROM HUDSON BAY. OTHER
THAN THE VERY COLD ARCTIC HIGH PRES THAT WILL BECOME CENTERED
OVER NRN NEW ENGLAND INTO EARLY TO MIDWEEK NEXT WEEK...A TRANQUIL
AND DRY PATTERN IS EXPECTED.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...CONDS GRADUALLY IMPROVING TO VFR TODAY. CIGS/VSBY
LOWERING LATER TONIGHT...BRINGING IFR CONDS BACK TO ME/NH.

LONG TERM...MVFR TO IFR CONDS FRI MRNG IPVG TO VFR LATER IN THE
DAY WITH SCT SNW SHWRS INTO FRI NIGHT IN THE MTNS. THE WEEKEND AND
BEYOND MAINLY VFR CONDS.

&&

.MARINE...
SHORT TERM...NO FLAGS.

LONG TERM...SCA WINDS THAT MAY APPROACH GALE FORCE ARE EXPECTED
FOR FRI INTO FRI NIGHT AS THE CENTER OF THE COASTAL STORM MOVES E
OF THE GULF OF MAINE...OTRW NO SIG WINDS EXPECTED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ150>154.

&&

UPDATE...KIMBLE
Hazardous weather outlook, Jan 20, 2:08 AM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
208 AM EST THU JAN 20 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-210715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
208 AM EST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-210715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
208 AM EST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:46 AM ESTSmall Craft Advisory for Hazardous SeasGYX5 hr
Jan 20, 2:53 PM ESTSmall Craft AdvisoryGYX42 hr
Jan 20, 2:53 PM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more26 hr
Jan 20, 2:53 PM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more23 hr
Jan 20, 3:04 PM ESTCoastal Flood StatementGYXCumberland, York19 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.